Women's Health Community
birth control
About This Community:

This patient support community is for discussions relating to women's health issues, including bone health, gynecologic cancers, genetic testing, heart disease, infectious diseases, work issues, mammograms, reproductive health, sexuality, domestic abuse and sexual violence.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

birth control

hey guys. i just recently started birth control and ive heard one of the side effects is weight gain. has anyone experienced this from taking birth control?
Related Discussions
15 Comments Post a Comment
Blank
Avatar_n_tn
Hi, yes I did - only very slight weight gain and I had a larger appetite but it all seemed to even itself out in the end and I got back to normal quickly!
Blank
Avatar_n_tn
I was told the weight gain was 5 lbs of water weight.  I guess I gained that.  Nothing like 20 lbs or anything though.
Blank
Avatar_n_tn
I take Orth Tricyclen and have never gained because of the BC, although, that is a good excuse I may start using.  I had a friend that used the exact same as I do and put on like 35 pounds.  I guess it depends on the person.  However, a little weight gain is better than an unwanted/unplanned pregnancy.  Good luck.
Blank
Avatar_n_tn
YES!  That and extreme moodiness.  I got off the pill and lost 8 pounds in 2 days, literally.
Blank
Avatar_f_tn
I did gain about 5 lbs...and dropped immediately when i went off the pill.  Be aware of the signs/symptoms that change...b/c can cause headaches, stomach aches, etc....so just be aware of what is going on with your body.  Usually those symptoms will go away after your body adjusts to them, and if they don't, then the dosage might not be correct for you.  Some women have to try several kinds before they find the right one for them.

Blank
Avatar_n_tn
I did have one downside to taking BC.  I could no longer wear contact lenses.  If you read the package insert it will say that is a side effect in a small percentage of people. I happened to be one of the lucky ones.  I just wear glasses, no biggie.
Blank
Avatar_n_tn
Well i on the certain hand have only heard of weight gain being possible in the depo provera shot.  but I took it for 2 yrs after i had my first child and it actually made me lose weight!  i was about 135 and it brought me down to 107.  So i got off of it and now i am back to my normal healthy size.  but my sister took it and gain 85 lbs!  So watch out ladies!  That is the only one i heard of that makes you gain weight.  and the patch gives yeast infections and really bad migraines headaches!
Blank
Avatar_n_tn
thank yall!
Blank
Avatar_n_tn
I took 2 shots of Depo and gained weight and switched to BCP's and havent gained anymore, Ive actually lost a couple and now Im completely off BCP's.  Hopefully this coming year I will lose much more (Im getting a bike for Christmas!!lol)  Definately watch out for other side effects, If you feel sick or such eat a cracker or something small when you take your BCP's. Best of Luck!!
Jen
Blank
Avatar_n_tn
Ive always heard its not the birth control.. it can give you a bigger appetite but you are the one putting the food in ur mouth...  Just be careful what you eat.
Blank
Avatar_n_tn
I never had a weight problem until I went on bc pills. I was on them for over 3 years and continually and steadily gained 20 pounds! I went off of them and lost 15 punds in 3 months!
Blank
Avatar_n_tn
I am on Seasonale and gained 20lbs...due mostly to me...I went to my OBGYN and asked him about this and he said I can only blame about 5lbs on the pill...well I tried LOL.  Then I got really sick and had my gallbladder out (NOT from the pill, but I came off anyway to be certain) and lost it all.  I have since gone back on it and eat healther and have only gained 2lbs....so if you gain a lot and wanna blame the pill DONT ask your doctor he will pop your bubble LOL.
Blank
Avatar_f_tn
I had my first depot povera recently and it now looks like I am 3 months  pregnant...
Blank
Avatar_f_tn
Can anyone help I'm thinking of changing from my pill to the coil I'm 36 and the pill I'm on stops me from havin periods but the last 6 months I have been bleeding,the doc told me to take 2 pills aday to see if it stops it,it has worked apart from the last 2 weeks I have started to bleed again when I do I get light heaed and dizzy,has anybody been on the coil and how did they find it
Blank
Avatar_f_tn
Different ppl react differently to contraceptives- some people lose weight- some people gain- some ppl have cramp, some ppl dont, and some ppl bleed while again some ppl dont- all to the same contraceptive. Once again different contraceptives have different effects. For me I put on weight with depoprovera which was good for me cause I got married at 107lbs. The weight was gradual- like 2 or 3 lbs every 3 months. And I was on it for almost two years.I'm now at my ideal weight for age and height. As I said- different strokes for different folks.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Women's Health Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Women's Health Answerers
Avatar_f_tn
Blank
arlandonbloom
CO
1527510_tn?1392304944
Blank
Carly1306
United Kingdom
136956_tn?1363091289
Blank
ticked
Mississauga, ON
973741_tn?1342346373
Blank
specialmom
Avatar_f_tn
Blank
msniki412
New York , NY
7351190_tn?1391634784
Blank
Mrsharder
ontario, ON